Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

July 1, 2021Sandusky County, Ohio

NWS Cleveland, OH issued this special weather statement at Jul 1, 2021, 4:25 PM EDT for Sandusky County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2021, 4:25 PM EDT (20:25 UTC)
Expired
Jul 1, 2021, 5:00 PM EDT
In force
35 min
Issued by
NWS Cleveland, OH

County Sandusky County, OH

The radar

The Cleveland radar (KCLE), 107 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

089 
WWUS81 KCLE 012025
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
425 PM EDT Thu Jul 1 2021

OHZ007-008-012100-
Ottawa-Sandusky-
425 PM EDT Thu Jul 1 2021

...A STRONG THUNDERSTORM WILL AFFECT OTTAWA AND NORTHWESTERN SANDUSKY
COUNTIES...

At 425 PM EDT, a strong thunderstorm was located near Elmore, or 14
miles northwest of Fremont, moving south at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Fremont, Oak Harbor, Gibsonburg, Genoa, Woodville, Elmore, Lindsey,
Rocky Ridge, Clay Center, Helena and Stony Prairie.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4162 8326 4162 8323 4151 8307 4151 8308
      4147 8301 4146 8304 4145 8304 4145 8301
      4143 8301 4145 8299 4144 8297 4126 8332
      4150 8342 4156 8341
TIME...MOT...LOC 2025Z 338DEG 20KT 4152 8330 

$$

Campbell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 1, 4:10 PM EDT, 15 minutes earlier.

Area forecast discussion, Jul 1, 4:10 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
410 PM EDT Thu Jul 1 2021

.SYNOPSIS...
A post-frontal trough moves southward across northern Ohio and
should reach central Ohio by nightfall. Behind this trough, a high
pressure ridge builds gradually from the north and west through
Saturday. A warm front should sweep northeastward through our region
on the Fourth of July as a low tracks eastward near Hudson Bay and
the ridge settles over the southeastern United States.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
A post-frontal surface trough axis advancing southward across
northern OH should exit our CWA by nightfall. A broken band of
showers and occasional thunderstorms accompanying the trough axis
will continue to propagate southward. Additional isolated showers
and thunderstorms approaching northern OH from western Lake Erie
should move onshore through this early evening before dissipating by
around 8 PM as the boundary layer stabilizes via nocturnal cooling.
Before then, weak to moderate SBCAPE/MLCAPE and moderate effective
bulk shear promote multicellular convection. Moderate DCAPE and
sizable MUCAPE in the hail growth zone may allow the strongest
storms to produce strong gusts and small hail. No severe weather is
expected.

Fair weather is expected for most tonight as a surface ridge builds
gradually from the north and west. Aloft, cyclonic westerly to
northerly flow persists over our CWA as a mid- to upper-level low
moves from near Lake Huron to near eastern Lake Erie by daybreak.
However, as low-level CAA continues and low- level moisture remains
sufficient, moderate to strong lake- induced CAPE should build over
Lake Erie amidst a northerly to northwesterly mean low-level flow.
Isolated lake-effect showers and thunderstorms may occur over and
immediately downwind of the lake overnight, especially after
midnight. Lows should reach the mid to upper 50's inland to around
60 degrees along the immediate lakeshore.

Flow aloft in the low-levels through upper-levels becomes primarily
northerly Friday and Friday night as the aforementioned low aloft
moves eastward toward southern New England. Surface ridging
continues to build gradually from the north and west. Any lingering
lake-effect precip should end by midday as diurnal heating of land
prevents Lake Erie from remaining the primary source of heat and
moisture (i.e. instability). However, convective temperatures should
be reached easily by afternoon and early evening, allowing isolated
showers and thunderstorms to develop amidst weak SBCAPE/MLCAPE over
land. The best potential for PM convection exists in northeast OH
and northwest PA, where colder air aloft contributes to steeper low-
to mid-level lapse rates and greater instability. Abundant diurnal
cumuliform clouds and an unusually-cool air mass contribute to
afternoon highs only reaching the upper 60's to mid 70's Friday.
Lake-enhanced showers and thunderstorms are possible over and
generally south of Lake Erie, in northeast OH and northwest PA,
Friday night as lake-induced CAPE and low-level moisture remain
sufficient. Simultaneously, multiple shortwave disturbances should
revolve around the low aloft. Lows should range from the lower 50's
well-inland to the lower 60's along the lakeshore.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
An upper trough will remain over the New England region on Saturday
and maintain a surface trough just to the east of the forecast area.
Some showers could remain to the east of the area on Saturday
morning with some flow off Lake Erie. Eventually, high pressure will
build from the west and push the trough out of the region, fully
drying out the region for the weekend. The 850 mb ridge enters from
the west on Sunday and will allow for some of the heat to return
from the west. Some troughing aloft over the eastern half of the
area may allow for the recovery to be a bit slower and may only peak
towards 80 in the far east vs. 90 degrees in the far west.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
An upper ridge will remain across the Great Lakes region on Monday
and warmer temperatures will continue to rebuild across the region
with upper 80s to lower 90s expected across the area. By Monday
night into Tuesday, the warm air advection regime under the ridge
will have a southwesterly component, bringing more Gulf moisture
back into the region. This will allow for the next chance of rain
across the area, particularly as some form of a frontal boundary
approaches from the north. An upper trough will then follow this
front into the region from the north and the jet energy with that
trough will support additional thunderstorm development into the
middle of next week. Temperatures are a bit of a toss up depending
on how far south the surface front can get, along with the coverage
of convection and have highs a bit lower than Tuesday, which will
likely be the warmest day of the stretch.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
A surface trough axis near KDFI to near KYNG at 17:20Z/Thurs
continues sliding southward and should exit our entire region
around 00Z/Fri. This trough axis will continue to act as a
focus for shower/thunderstorm development through this early
evening. Additional isolated showers and thunderstorms may
develop via daytime heating ahead of and behind the trough axis.
Brief MVFR to IFR visibility and erratic surface gusts up to 40
knots may accompany any shower or storm. These showers and
storms should dissipate with the loss of daytime heating by
01Z/Fri. Widespread MVFR ceilings will likely clear gradually
from northwest to southeast across our region through this early
evening.

Behind the trough, a surface ridge builds gradually from the
west and north. Drier weather is expected across most of the
region after 01Z/Fri. However, isolated lake-effect rain showers
and thunderstorms are possible just south and southeast of Lake
Erie between about 04Z and 14Z/Fri. The lake-effect cloud cover
will likely yield MVFR ceilings. This includes KCLE and KERI.
Regional surface winds trend northwesterly to northerly at
about 5 to 15 knots through the TAF period. Lastly, isolated
showers and thunderstorms may develop via daytime heating inland
from Lake Erie by early Friday afternoon.

Outlook...Non-VFR possible with scattered showers and
thunderstorms Friday afternoon through Saturday, especially in
northeast OH and northwest PA. More showers and storms are
possible on Tuesday.

&&

.MARINE...
Some showers and an isolated thunderstorm will remain possible
across the lake through tonight as a cold front exits and a surface
trough strengthens across the region. The main concern with this
trough will be the increasing northerly winds tonight and in turn,
building waves in the central basin. Therefore, will maintain the
Small Craft Advisories and Beach Hazard Statements for tonight into
Friday. For Friday, this trough, in conjunction with cooler air
aloft, will allow for more showers to develop across the region and
the environment could be favorable for a waterspout or two and have
a chance of waterspouts reflected in the forecast. The trough slowly
pushes east through Friday into Saturday and north winds will remain
enhanced through much of Friday and there could be the need to
extend or reissue a Small Craft Advisory if higher waves maintain in
the central basin. A surface ridge enters from the west Saturday
into Sunday and winds will diminish and eventually shift towards a
westerly direction, which will continue into Monday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from 8 PM EDT this evening through
     Friday morning for OHZ010>012.
     Beach Hazards Statement from 8 PM this evening to 4 AM EDT
     Friday for OHZ009-089.
PA...Beach Hazards Statement from 8 PM this evening to 4 AM EDT
     Friday for PAZ001.
MARINE...Small Craft Advisory from 8 PM this evening to 4 AM EDT Friday
     for LEZ144-148-149.
     Small Craft Advisory from 8 PM this evening to 10 AM EDT
     Friday for LEZ145>147.

&&

SYNOPSIS...Jaszka
NEAR TERM...Jaszka
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Jaszka
MARINE...Sefcovic
Hazardous weather outlook, Jul 1, 3:54 AM EDT, 12 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
354 AM EDT Thu Jul 1 2021

LEZ061-142>149-162>169-OHZ003-006-008-013-014-017>023-027>033-
036>038-047-PAZ002-003-020800-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Sandusky-Geauga-Ashtabula Inland-Hancock-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Southern Erie-
354 AM EDT Thu Jul 1 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ007-020800-
Ottawa-
354 AM EDT Thu Jul 1 2021

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...Today and tonight.

There is a moderate risk for rip currents tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ009-089-PAZ001-020800-
Erie-Ashtabula Lakeshore-Northern Erie-
354 AM EDT Thu Jul 1 2021

...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is moderate risk for rip currents on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ010>012-020800-
Lorain-Cuyahoga-Lake-
354 AM EDT Thu Jul 1 2021

...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH
FRIDAY MORNING...

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 1, 4:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
425 PM EDT Thu Jul 1 2021

OHZ007-008-012100-
Ottawa-Sandusky-
425 PM EDT Thu Jul 1 2021

...A STRONG THUNDERSTORM WILL AFFECT OTTAWA AND NORTHWESTERN SANDUSKY
COUNTIES...

At 425 PM EDT, a strong thunderstorm was located near Elmore, or 14
miles northwest of Fremont, moving south at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Fremont, Oak Harbor, Gibsonburg, Genoa, Woodville, Elmore, Lindsey,
Rocky Ridge, Clay Center, Helena and Stony Prairie.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4162 8326 4162 8323 4151 8307 4151 8308
      4147 8301 4146 8304 4145 8304 4145 8301
      4143 8301 4145 8299 4144 8297 4126 8332
      4150 8342 4156 8341
TIME...MOT...LOC 2025Z 338DEG 20KT 4152 8330

Campbell

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:05 PM EDTAreal Flood AdvisoryCLEStark4 hr
Jul 1, 3:44 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Erie, Lake, Lorain45 hr
Jul 1, 3:44 AM EDTSmall Craft AdvisoryCLE45 hr
Jul 1, 6:13 AM EDTAreal Flood AdvisoryCLEAshland, Medina3 hr
Jul 1, 6:31 PM EDTSevere Thunderstorm WarningCLEWyandot44 min
Jul 1, 6:37 PM EDTTornado WarningCLEWyandot38 min
Jul 1, 6:58 PM EDTTornado WarningCLEMarion21 min
Jul 1, 7:18 PM EDTSevere Thunderstorm WarningCLEMarion19 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.